Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 33, NWS New Orleans, LA

May 26, 2025Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at May 26, 2025, 12:52 PM CDT for Wilkinson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 12:52 PM CDT (17:52 UTC)
Expired
May 26, 2025, 1:15 PM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Wilkinson County, MS

The radar

The Hammond radar (KHDC), 112 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 12:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WFUS54 KLIX 261752
TORLIX
MSC157-261815-
/O.NEW.KLIX.TO.W.0033.250526T1752Z-250526T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1252 PM CDT Mon May 26 2025

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Central Wilkinson County in southern Mississippi...

* Until 115 PM CDT.

* At 1252 PM CDT, severe thunderstorms capable of producing both
  tornadoes and straight line wind damage were located 8 miles
  northeast of Fort Adams, or 25 miles northeast of Simmesport,
  moving east at 50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Wilkinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3111 9117 3113 9150 3122 9149 3129 9115
TIME...MOT...LOC 1752Z 269DEG 41KT 3116 9144 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Zeringue
2 follow-up statements
092 
WWUS54 KLIX 261759
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
1259 PM CDT Mon May 26 2025

MSC157-261815-
/O.CON.KLIX.TO.W.0033.000000T0000Z-250526T1815Z/
Wilkinson MS-
1259 PM CDT Mon May 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EAST
CENTRAL WILKINSON COUNTY...

At 1259 PM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Dolorosa,
or 24 miles south of Natchez, moving northeast at 60 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Wilkinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3116 9138 3124 9139 3129 9115 3116 9116
TIME...MOT...LOC 1759Z 247DEG 52KT 3121 9134 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Zeringue
567 
WWUS54 KLIX 261811
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
111 PM CDT Mon May 26 2025

MSC157-261820-
/O.EXP.KLIX.TO.W.0033.000000T0000Z-250526T1815Z/
Wilkinson MS-
111 PM CDT Mon May 26 2025

...THE TORNADO WARNING FOR EAST CENTRAL WILKINSON COUNTY WILL EXPIRE
AT 115 PM CDT...

The storm which prompted the warning has weakened below tornadic 
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southern Mississippi.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Wilkinson County.

&&

LAT...LON 3116 9138 3124 9139 3129 9115 3116 9116
TIME...MOT...LOC 1810Z 269DEG 41KT 3121 9123 

$$

Zeringue

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 26, 6:40 AM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, May 26, 6:40 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
640 AM CDT Mon May 26 2025

...New AVIATION...

.SHORT TERM...
(Today through Tonight)
Issued at 320 AM CDT Mon May 26 2025

First and foremost we here at the National Weather Service New
Orleans/Baton Rouge wish you a very memorable Memorial Day. A
huge heartfelt thanks to those and their family members who gave
the ultimate sacrifice for our country.

Now to the weather, the remnants of an MCS continue to slowly
work into the area. At 7z a line of scattered showers and isolated
thunderstorms stretched back to the northwest from north of the
MS coast to just south of Shreveport and north of Dallas. As
expected another MCS was well underway bringing severe weather
across portions of north TX. This MCS is expected to surge
southwest along and just south of that line that was just
mentioned.

The ridge axis that had been west of the region moved east yesterday
but is already suppressed with mostly zonal flow aloft as the ridge
really begins to flatten out across Mexico the Gulf and into the
western Atlantic. Honestly the forecast for today and tonight really
hinges on the boundary from the MCS last night to our north. That
boundary is currently moving into coastal MS through the FL parishes
and is hung up back to northwest LA. Convection is really beginning
to refire along it over north and central LA while there are more
than just a stray shower or two along it from Covington to Mobile.
This is more than what most models have indicated and makes me think
we may see a little more convection along it after the sun comes up.
That said eyes are really focused on the larger area of convection
that passed through Dallas. The theta e ridge is still well ahead of
this MCS and latest mesoanalysis shows the nose of the LL jet
pumping into northeast TX. Both of these suggest the MCS will not
weaken and likely strengthen some as it continues to push ESE
towards Palestine and Nacogdoches TX. There is a lot of untapped
energy out ahead of it as well and the sbCAPE ridge actually is
tilted to the SSE across east TX and towards the Sabine River. Once
it approaches the LA/TX border it is a little more of a question of
how intense it remains. By that time there will likely be a decent
cold pool developed so the question is does the cold pool just start
to outrun the convection or can the convection keep up with the cold
pool. Most of the CAMs show the cold pool beginning to outrun the
convection shortly after it passes the Toledo Bend reservoir and then
approaches the northwestern portions of the CWA around 17/18z. They
then show a mostly broken and weakening line of convection surging
ESE through the CWA this afternoon with a few more intense storms
trying to refire along the boundary east of I-55 this afternoon. I
have some issues with that though. Many of these MCSs shown by the
CAMs prematurely dissipate and the other problem is they are showing
the line continuing to weaken as it moves through the western half
of the CWA during peak heating. In addition none are showing any
real LL divergence which would also lead to weakening so overall not
buying this thing weakening substantially as it moves through the
northern half of the area. If there is still a decent line of
convection as it approaches the CWA then I believe we will still see
a line of strong to a few severe storms move through. Farther south,
south of I-10 in SELA the line will likely not be as pronounced as
convection likely splits into two well to our west with the northern
section moving through the northern half of the CWA and the southern
portion of the line probably breaking off over east TX and heading
more south or dissipating as another MCS to the west of that takes
over.

Main concern from any severe storm will be damaging winds but large
hail can not be ruled out given the steeper lapse rates and cooling
mid lvl temps. Any storms that fire out ahead of the line could be
strong to severe as well. Overall not a pronounced severe risk but
there is enough there to suggest a few warnings will likely be
issued today.

Last thing, again if you are outside today at any Memorial Day
functions/services first be cognizant of storms that could be
approaching, lightning is not something to be trifled with and its
just not worth the risk. In addition it is approaching Summer so
it will be warm, highs will likely only be in the upper 80s to
lower 90s but with high relative humidities, it will feel much
warmer (heat index values in the upper 90s to lower 100s) and
with generally light winds it will begin to feel oppressive
especially in any crowds. Make sure you have water to stay
hydrated and if by any chance a way to cool down. Stay safe and
weather aware out there today. /CAB/

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 320 AM CDT Mon May 26 2025

Still looks to be quite active in the extended portion of the
forecast. Models still in rather good agreement with the setup all
week and even into the weekend when they finally drive not one
but 2 more substantial s/w through the region between Friday and
Sunday. Rain chances increase Tuesday through Thursday but rain
will still be possible if not probable at times heading into the
weekend.

Pattern will already be in place by Tuesday and over almost the
entire northern hemisphere not very amplified (although we are
heading towards northern hemisphere Summer so it isn't that
unusual). A very flat ridge stretching from the east-central Pac
through the Gulf and into the Bahamas will set up while an elongated
maybe you can call it a L/W trough will setup from the Great
Lakes/eastern Canada southwest into the 4 corners region or ever
farther into the Pacific west of the Baja depending on the model.
This pattern remains in place through Thursday placing the area
under WSW flow aloft and thus numerous impulses swing through the
region possibly every 18-24 hrs apart. Pwats fluctuate from near 1.5"
after the wave passes to surging abv 2" just prior to its arrival.
With no shortage of moisture available each of these impulses will
most likely develop numerous to widespread convection. In addition
there will be a persistent jet setting up from TX ENE into the TN
Valley. This will provide broad diffluence aloft and with each jet
streak moving through there will be moments of enhanced diffluence
and divergence aloft. This will aid in the rain efficiency and with
that locally heavy rain will be possible if not expected. Luckily
most of the time convection looks to be progressive enough to keep
us from having any substantial issues but if there was one day that
could be more of a problem it is looking like Wednesday. Models are
indicating a weak sfc front/boundary draped west to east across
seTX into srn/cntrl LA and srn MS. This would be the time that
convection has the best chance to train over some areas and
depending on how much rain we receive today and Tuesday could
provide an issue. Still an AWFUL lot to go through and line up but
it will be something we need to keep an eye on.

As for strong to severe storms, the best chance for anything
somewhat organized appears to be Tuesday. We will have more than
enough time to recover between todays storms and tomorrows. Mdls are
indicating a slightly stronger s/w with the Tuesday convection
leading to possibly stronger lift. This also leads to a response in
the LL with a stronger h85 jet setting up just to our west. That
said there are a lot of things that can happen. First is there will
likely already be an ongoing strong MCS overnight Monday in TX. How
fast east does it move and does it move east or will it like many
other follow the instability and slide just offshore moving through
the coastal waters. Even if it moves more towards us timing could
also be a little too early passing across the CWA from mid to late
morning through the early afternoon hours. This will highly limit
daytime heating and thus lower instability. That said it will be the
strongest forcing we will seen yet and if that MCS does materialize
then it may not completely matter if we dont heat up a lot. SPC does
have a Marginal Risk for severe on Tuesday and that lines up.
/CAB/

&&

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Mon May 26 2025

Main concern is convection. Left over boundary that dropped south
into the area from the remnants of an MCS is still leading to a
few storms mainly around MCB. That convection should move to the
northeast out of the area this morning but the bigger concern is
an MCS coming out of northeast/east-central TX. This will
approach from the northwest around 18/19z and the terminals most
likely impacted would be BTR and MCB between 19-23z with HDC and
ASD possibly being impacted a few hours later. The rest of the
terminals may stay in VFR status as the MCS is not anticipated to
expand south of I-12 and could remain north of or dissipate before
impacting GPT. Lightning, heavy rain, and wind gusts over 25 kts
is expected with the convection and if the storms maintain there
currently intensity wind gusts could be much higher. /CAB/

&&

.MARINE...
Issued at 320 AM CDT Mon May 26 2025

No major changes in the forecast over the marine areas as the
greatest concern for marine operations remains the threat for
thunderstorms, with locally higher winds and seas. That threat
should mainly be over the protected waters (lakes and sounds)
through Tuesday, but more widely across the waters beyond Tuesday.
Outside of convection, winds should generally remain below 15
knots as high pressure remains off to the east providing a weak
gradient. By the end of the week or even into the weekend we could
have an actual cold front passage. Even then, widespread Small
Craft Advisory conditions are not anticipated. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  88  72  87  71 /  70  20  80  30
BTR  91  75  90  74 /  50  20  70  30
ASD  90  74  90  73 /  40  10  50  30
MSY  91  78  90  77 /  30  10  40  30
GPT  88  77  87  73 /  30  20  40  30
PQL  89  73  88  71 /  30  20  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...CAB
LONG TERM....CAB
AVIATION...CAB
MARINE...CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:29 PM CDTSevere Thunderstorm WarningLIXWilkinson61 min
May 26, 1:18 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson57 min
May 26, 2:01 PM CDTSpecial Weather StatementLIXPike14 min
May 26, 2:11 PM CDTSpecial Weather StatementLIXPike, Walthall64 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.